Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 689, NWS Jackson, MS

September 28, 2011Concordia Parish, Louisiana; Adams County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 28, 2011, 3:43 PM CDT for Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2011, 3:43 PM CDT (20:43 UTC)
Expired
Sep 28, 2011, 4:30 PM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Concordia Parish, LA, Adams County, MS

What was reported inside it

TimeReportWhereRemark
Sep 28, 3:48 PM CDTTSTM WND GST 563 S Deer Park, LAMEASURED AT THE F.L. BRAUGHTON AIRPORT SOUTH OF DEER PARK. PEA SIZE HAIL ALSO FELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WUUS54 KJAN 282043
SVRJAN
LAC029-MSC001-282130-
/O.NEW.KJAN.SV.W.0689.110928T2043Z-110928T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT WED SEP 28 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF MONTEREY...
  SOUTHWESTERN ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DEER PARK MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SLOCUM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3144 9181 3143 9176 3144 9172 3146 9173
      3147 9179 3151 9175 3141 9147 3122 9158
      3137 9179 3138 9178 3140 9179 3139 9182
      3141 9184
TIME...MOT...LOC 2043Z 301DEG 10KT 3140 9163

$$

BK
1 follow-up statement
974 
WWUS54 KJAN 282130
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT WED SEP 28 2011

LAC029-MSC001-282140-
/O.EXP.KJAN.SV.W.0689.000000T0000Z-110928T2130Z/
ADAMS MS-CONCORDIA LA-
430 PM CDT WED SEP 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ADAMS COUNTY...
AND CENTRAL CONCORDIA PARISH HAS EXPIRED...

LAT...LON 3144 9181 3143 9176 3144 9172 3146 9173
      3147 9179 3151 9175 3141 9147 3122 9158
      3137 9179 3138 9178 3140 9179 3139 9182
      3141 9184
TIME...MOT...LOC 2043Z 301DEG 10KT 3140 9163

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:19 PM CDT, 24 minutes earlier.

Area forecast discussion, Sep 28, 3:19 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT WED SEP 28 2011

.DISCUSSION...

THE FRONTAL BOUNDARY IS NOW SOUTH OF HIGHWAY 84 WHERE STRONG TO
SEVERE THUNDERSTORMS WITH HEAVY RAINFALL HAVE DEVELOPED IN AIRMASS
CHARACTERIZED BY 2500 J/KG MIXED LAYER CAPE AND 1.8+ INCH
PRECIPITABLE WATER. THESE STORMS WILL PERSIST ACROSS EXTREME SOUTHERN
PORTIONS OF THE AREA FOR THE NEXT 1-2 HRS BEFORE THE DRIER AIR
SURGES IN THIS EVENING.

DURING THE OVERNIGHT INTO EARLY THURSDAY MORNING...CONDITIONS SHOULD
BE IDEAL FOR FOG FORMATION WITH CLEAR SKIES AND WEAK HIGH PRESSURE IN
THE WAKE OF THE FRONTAL PASSAGE ALONG WITH MOIST GROUND CONDITIONS.
OTHERWISE...A VERY QUIET WEATHER PATTERN IS IN STORE AS WE GO THROUGH
FRIDAY INTO FRIDAY NIGHT. DRY CONDITIONS AND SEASONABLY MILD
TEMPERATURES CAN BE EXPECTED. /EC/

TONIGHT THROUGH THURSDAY NIGHT...

FRIDAY THROUGH WEDNESDAY...LONG RANGE MODELS AND ENSEMBLES GENERALLY
AGREE THAT THE CUT OFF LOW OVER THE UPPER MISSISSIPPI VALLEY WILL BE
PICK UP AND REPLACED BY ANOTHER CLOSED UPPER LOW...FARTHER EAST OVER
THE NORTHEAST CONUS DURING THE PERIOD. THIS WILL HELP TO BRING SOME
DRIER AND A COOLER AIRMASS FOR THIS COMING WEEKEND.

FOR FRIDAY THROUGH MONDAY...A STRONGER COLD FRONT WILL COME INTO THE
REGION FOR THURSDAY NIGHT. THIS WILL PROVIDE A COOLER AND DRIER
AIRMASS ACROSS THE REGION. WITH THIS DRY AIRMASS PRECIPITABLE WATER
WILL AVERAGE FROM 0.35 TO 0.50 INCH WITH 50S DEWPOINTS FOR FRIDAY AND
PART OF SATURDAY BEFORE DIPPING INTO THE 40S FOR THE REST OF THE
WEEKEND. HIGHS ON FRIDAY WILL BE FROM THE UPPER 70S TO THE LOWER
80S...EXCEPT MIDDLE 80S IN THE EXTREME SOUTHEAST. HIGHS FOR THE
WEEKEND WILL BE IN THE MID TO UPPER 70S. HIGHS ON MONDAY WILL BE FROM
THE MID 70S TO THE LOWER 80S. LOWS FOR EARLY SATURDAY WILL BE FROM
THE UPPER 40S TO LOWER 50S BEFORE DIPPING INTO THE MIDDLE 40S TO
AROUND 50 FOR EARLY SUNDAY AND MONDAY. THE COOL MORNINGS WILL BE UP
TO 15 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. AS WE GO INTO
MONDAY WEEK THE UPPER RIDGE WILL BUILD OVER THE MISSISSIPPI VALLEY.

FOR TUESDAY THROUGH WEDNESDAY...AS WE GO TOWARD THE MIDDLE OF THE
WEEK THE UPPER RIDGE AXIS WILL MOVE INTO THE EASTERN US. THIS WILL
PUT THE REGION ON THE INFLOW SIDE OF THE RIDGE. THIS WILL HELP TO
BRING SOME MOISTURE RECOVERY FOR WEDNESDAY. PRECIPITABLE WATER WILL
INCREASE TO AROUND .75 TO 1.3 INCHES FROM THE WEST. THIS WILL BE
ENOUGH TO BRING PARTLY CLOUDY SKIES TO THE ARKLAMISS. LOWS FOR
TUESDAY AND WEDNESDAY WILL BE IN THE LOWER TO MIDDLE 50S. HIGHS WILL
BE IN THE UPPER 70S TO LOWER 80S. /17/

&&

.AVIATION...

THE COLD FRONT THAT KICKED OFF THE THUNDERSTORM ACTIVITY
AFFECTING HBG HAS SHIFTED TO THE SOUTH OF THE AREA THIS AFTERNOON.
VFR CONDITIONS PREVAIL ACROSS ALL TAF SITES AND THIS SHOULD CONTINUE
INTO THE LATE EVENING HOURS. THE WINDS SHOULD GENERALLY BE LIGHT OUT
OF THE W-NW BECOMING CALM OVERNIGHT. AREAS OF FOG WILL BE ON TAP FOR
ALL SITES TONIGHT BRINGING MVFR/IFR CONDITIONS AFTER 05Z-07Z AND
CONTINUE TIL AROUND 15Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  90  60  80 /   0   0   5   3
MERIDIAN      54  90  57  83 /   0   0   6   4
VICKSBURG     55  92  58  81 /   0   0   5   3
HATTIESBURG   61  91  65  84 /   9   4   6   3
NATCHEZ       61  89  56  79 /   3   6   9   3
GREENVILLE    58  90  56  79 /   0   0   6   2
GREENWOOD     58  90  57  79 /   0   0   6   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&
Hazardous weather outlook, Sep 28, 3:34 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT WED SEP 28 2011

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>059-064>066-
292045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-JEFFERSON DAVIS-COVINGTON-JONES-
334 PM CDT WED SEP 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

PATCHY AREAS OF DENSE FOG MAY DEVELOP LATE TONIGHT INTO THURSDAY
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ024-026-MSZ060>063-072>074-292045-
CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-MARION-
LAMAR-FORREST-
334 PM CDT WED SEP 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME TO
QUARTER SIZE HAIL AND 50 TO 60 MPH WIND GUSTS WILL CONTINUE TO BE
POSSIBLE LATE THIS AFTERNOON...PRIMARILY SOUTH OF A NATCHEZ TO
COLUMBIA LINE. THE STORMS WILL END BY EARLY THIS EVENING DRY WEATHER
IS EXPECTED OVERNIGHT. PATCHY AREAS OF DENSE FOG MAY DEVELOP LATE
TONIGHT INTO EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL CONTINUE TO BE NECESSARY THROUGH LATE THIS
AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

In the hours before

Local storm report, Sep 28, 2:10 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             3 WSW COLUMBIA          31.24N 89.87W
09/28/2011  E0.75 INCH       MARION             MS   EMERGENCY MNGR

            DIME SIZE HAIL IN FOXWORTH

0145 PM     TSTM WND GST     COLUMBIA                31.26N 89.83W
09/28/2011  E50.00 MPH       MARION             MS   EMERGENCY MNGR

            A TREE WAS DOWNED IN COLUMBIA

&&

DL
Local storm report, Sep 28, 2:18 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     TSTM WND GST     COLUMBIA                31.26N 89.83W
09/28/2011  M56.00 MPH       MARION             MS   EMERGENCY MNGR

            MEASURED AT MARION COUNTY EMA OFFICE

&&

DL
Local storm report, Sep 28, 2:25 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     COLUMBIA                31.26N 89.83W
09/28/2011                   MARION             MS   PUBLIC

            POWER LINES DOWNED. QUARTER SIZE HAIL REPORTED AT THE
            SAME LOCATION.

&&

DL
Special weather statement, Sep 28, 2:40 PM CDT, 1 hour 3 minutes before
MSZ074-282025-
FORREST MS-
240 PM CDT WED SEP 28 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT WED SEP 28 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF MAXIE AT 240 PM CDT...
MOVING EAST AT 35 MPH.

PEOPLE IN SOUTHERN FORREST COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3091 8935 3101 8936 3117 8935 3117 8934
      3114 8914 3101 8914 3100 8913 3091 8913
      3090 8914 3091 8934
TIME...MOT...LOC 1940Z 279DEG 31KT 3094 8929
Special weather statement, Sep 28, 2:44 PM CDT, 59 minutes before
MSZ060-282030-
ADAMS MS-
244 PM CDT WED SEP 28 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT WED SEP 28 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SIBLEY AT 244 PM CDT...MOVING
EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3129 9147 3130 9151 3133 9152 3136 9151
      3137 9147 3143 9149 3148 9148 3144 9115
      3134 9116 3137 9124 3134 9136 3131 9142
      3131 9146
TIME...MOT...LOC 1944Z 284DEG 14KT 3137 9140

BYB
Local storm report, Sep 28, 3:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             SIBLEY                  31.38N 91.40W
09/28/2011  E0.75 INCH       ADAMS              MS   PUBLIC

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 12:03 AM CDTDense Fog AdvisoryJANEast Carroll, Madison, Morehouse, Richland, West Carroll9 hr
Sep 28, 5:21 AM CDTSpecial Weather StatementJANConcordia29 min
Sep 28, 2:50 PM CDTSevere Thunderstorm WarningJANConcordia55 min
Sep 27, 9:42 PM CDTSpecial Weather StatementJANYazoo28 min
Sep 27, 9:53 PM CDTSpecial Weather StatementJANNewton27 min
Sep 27, 10:16 PM CDTSpecial Weather StatementJANLauderdale29 min
Sep 27, 10:22 PM CDTSevere Thunderstorm WarningJANNewton23 min
Sep 27, 10:29 PM CDTSpecial Weather StatementJANMadison, Yazoo41 min
Sep 27, 10:39 PM CDTSpecial Weather StatementJANLauderdale46 min
Sep 27, 10:58 PM CDTSpecial Weather StatementJANMadison, Rankin57 min
Sep 27, 11:10 PM CDTSpecial Weather StatementJANLauderdale60 min
Sep 27, 11:16 PM CDTSpecial Weather StatementJANLeake44 min
Sep 27, 11:22 PM CDTSevere Thunderstorm WarningJANLeake, Scott38 min
Sep 27, 11:33 PM CDTSpecial Weather StatementJANNeshoba32 min
Sep 28, 12:07 AM CDTSpecial Weather StatementJANNewton43 min
Sep 28, 12:34 AM CDTSpecial Weather StatementJANLauderdale, Newton26 min
Sep 28, 12:35 AM CDTSevere Thunderstorm WarningJANLauderdale23 min
Sep 28, 8:23 AM CDTSpecial Weather StatementJANLamar, Marion32 min
Sep 28, 1:11 PM CDTSpecial Weather StatementJANForrest59 min
Sep 28, 1:29 PM CDTSpecial Weather StatementJANMarion31 min
Sep 28, 1:58 PM CDTSevere Thunderstorm WarningJANLamar, Marion47 min
Sep 28, 2:04 PM CDTSpecial Weather StatementJANForrest46 min
Sep 28, 2:40 PM CDTSpecial Weather StatementJANForrest45 min
Sep 28, 2:44 PM CDTSpecial Weather StatementJANAdams46 min
Sep 28, 4:38 PM CDTSpecial Weather StatementJANWilkinson32 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.